Study finds links between “safe” OTC painkiller and autism, ADHD & asthma

For many years, parents and experts alike suspected a link between childhood vaccinations and autism. I remember attending Congressional hearings periodically from 1995 to 2005 about this concern with Rep. Dan Burton (R-IN). We reviewed all the available evidence with our colleagues. Including policy leader William Chatfield, legislative expert Beth Clay, attorney-public advocate Mark Zaid, and others. But, at the time, the evidence didn’t quite seem to all connect.

Turns out, we were just one more step away from discovering the truth. In a shocking, new report published in the Journal of Restorative Medicine, a metabolic and endocrine expert who worked for the CDC may have found the answer. And it was hiding in plain sight.

In his report, William Shaw, Ph.D. makes the case that vaccinations don’t cause autism. Instead, he believes a “safe” OTC painkiller routinely given after (or even before) vaccinations may trigger the disorder in susceptible children.

Of course, this “safe” OTC painkiller is acetaminophen (Tylenol). As you know, I often report about the dangers of this drug.

In the new report, Dr. Shaw reviews the history of the autism epidemic. He points out that suspicions about vaccinations and autism first began to appear in the 1980s. And that’s exactly when young children began to receive acetaminophen, instead of aspirin, with vaccinations to reduce fevers. (Why the switch? Experts mistakenly and staunchly believed–and still believe–that acetaminophen is safer than aspirin!)

But acetaminophen is far from safe. Previous research shows that acetaminophen causes immune system abnormalities. And metabolic problems. Including liver failure. In fact, as I’ve mentioned before, it’s the No. 1 cause of fatal liver failure in this country.

Now, here’s where the autism link comes in…

We also know that acetaminophen can deplete glutathione levels in infants, children, and adults. Glutathione is the key cellular enzyme for all antioxidant activity in the body. It’s thought that important antioxidant nutrients in the diet ultimately act through their influence on glutathione. Your body needs it for many functions. Including brain function.

When glutathione levels drop, you can experience toxic overload. Especially young children. And this build-up of toxins, according to Dr. Shaw, triggers brain changes in children who are otherwise healthy, but genetically or metabolically susceptible to autism. (This effect also explains the frequent liver failures, since the liver is on the front line of detoxification for the body.)

The problem seems to occur more often when someone takes acetaminophen over the course of several days. As is often the case with children. Especially when being given vaccinations.

In fact, doctors today often recommend children take acetaminophen in advance of vaccinations. To prevent fevers. Some American pediatricians even advise parents to begin giving their children daily doses up to five days prior to vaccination!

You see, children who have a fever should not receive vaccinations. Because it signals an underlying immune system issue. And this underlying issue may cause complications when a child receives the vaccine.

So, rather than deal with the underlying condition, doctors give acetaminophen to make any fever just go away. This allows them to plow ahead with the vaccination no matter what. An exercise in backward logic.

Some of the children placed on this kind of prophylactic dosing schedule showed autistic regression that began prior to the vaccination itself.

Currently, the CDC recommends that babies receive vaccinations before the age of 2 years for no less than 14 infectious diseases. And most parents diligently follow this advice.

For instance, in 2001, 90 percent of one-year-olds in the U.S. received the measles vaccination. Meanwhile, rates of autism have spiked dramatically in recent years.

Now, here’s even more evidence to consider…

Dr. Shaw points out that in Cuba the vaccination rate against measles is 99.7 percent. But the rate of autism is 298 times lower there than in the U.S.

Why?

Turns out, acetaminophen isn’t given to children after vaccinations in Cuba. In fact, in Cuba, acetaminophen has never even been approved for over-the-counter use.

As I always say, the dangers of acetaminophen are many…

Yet, according to another recent report, it’s one of the most common drugs given to children. Researchers note that acetaminophen is also among the hardest drugs to administer correctly. And it’s far too easy to give children too much. But this stuff is unsafe at any dose.

Indeed, Dr. Shaw said that acetaminophen may also be implicated in conditions like ADHD and asthma.

So, why are we still giving this poison to babies and children? Why does anyone take it at all?

I very rarely give out simple, one-liners in the complex world of health and medicine. But here’s one:

Don’t ever take Tylenol–period.

You can learn all about the natural alternatives to acetaminophen in my new report called The Insider’s Ultimate Guide to Pill-Free Pain Cures.

Sources:

1. “Evidence that Increased Acetaminophen use in Genetically Vulnerable Children Appears to be a Major Cause of the Epidemics of Autism, Attention Deficit with Hyperactivity, and Asthma,” Journal of Restorative Medicine, 2013.

2. “Accidental staggered paracetamol overdose: An interesting case report,” J Pharmacol Pharmacother. 2011 Jul-Sep; 2(3): 189–190

 

 

 

 

 


CLOSE
CLOSE